MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; SCREW, FIXATION, BONE
Model Number SUTURE ANCHOR, MICRO CORKSCREW FT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopy surgery the tips of the handles of three devices ar-1318ft-40 (lot 11838516) torqued or broke off.The breakage occurred outside of the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 16-jul-2021: it was confirmed that the devices broke during implantation inside the patient.The devices will be returned for investigation.
 
Additional Manufacturer Narrative
Complaint confirmed, three (b)(6) drivers were returned.No anchors or fragments were returned.The tip of two drivers were bent/twisted and one had the tip broken off.The cause of this event is undetermined; however, a most likely cause is the user-applied excessive mechanical forces.

Brand Name
SUTURE ANCHOR, MICRO CORKSCREW FT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12268381
Report Number1220246-2021-03474
Device Sequence Number4447460
Product Code HWC
UDI-Device Identifier00888867008526
UDI-Public00888867008526
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberSUTURE ANCHOR, MICRO CORKSCREW FT
Device Catalogue NumberAR-1318FT-40
Device Lot Number11838516
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date10/11/2021
Patient Sequence Number1